Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 6, NWS El Paso, TX

February 20, 2013El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Feb 20, 2013, 10:15 PM MST for El Paso County, Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2013, 10:15 PM MST (05:15 UTC)
Expired
Feb 21, 2013, 5:00 AM MST
In force
7 hr
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 5.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WWUS74 KEPZ 210515
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1015 PM MST WED FEB 20 2013

...STRONG WINDS DIMINISHING OVER THE REGION...

.A STRONG PACIFIC STORM OVER SOUTHEASTERN ARIZONA WILL MOVE ACROSS
SOUTHERN NEW MEXICO TONIGHT...THEN OUT INTO THE SOUTHERN PLAINS
THURSDAY AFTERNOON. A COLD FRONT ASSOCIATED WITH THIS SYSTEM HAS
PUSHED EAST OF THE SACRAMENTO AND GUADALUPE MOUNTAINS...AND WINDS
HAVE BEGUN TO DIMINISH ACROSS THE AREA. GUSTY WINDS OF 25 TO 35
MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE DURING THE OVERNIGHT
HOURS ALONG MOUNTAIN PASSES...EXPOSED RIDGES...AND EAST OF AREA
MOUNTAIN RANGES...BUT WILL SLOWLY DIMINISH TOWARDS DAY BREAK.

TXZ419-211200-
/O.CAN.KEPZ.HW.W.0004.000000T0000Z-130221T1200Z/
/O.NEW.KEPZ.WI.Y.0006.130221T0515Z-130221T1200Z/
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO
1015 PM MST WED FEB 20 2013

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED AS WINDS HAVE
DIMINISHED BELOW WARNING CRITERIA..

* WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE EAST OF THE FRANKLIN MOUNTAINS THROUGH THE
  OVERNIGHT HOURS...BUT WILL DIMINISH TOWARDS DAYBREAK.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS ON NORTH-SOUTH ROUTES AND
  IN MOUNTAIN PASSES. WINDS CAN MAKE HIGH PROFILE VEHICLES HARD TO
  CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ414>416-210615-
/O.CAN.KEPZ.WI.Y.0005.000000T0000Z-130221T0900Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
1015 PM MST WED FEB 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA...BUT WILL STILL BE A LITTLE
GUSTY ALONG EXPOSED RIDGES...WHERE GUSTS OF 25 TO 30 MPH CAN BE
EXPECTED OVERNIGHT.

$$

NMZ411-413-417-TXZ418-420>424-210615-
/O.EXP.KEPZ.WI.Y.0005.000000T0000Z-130221T0500Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
1015 PM MST WED FEB 20 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE AREA BEHIND THE COLD FRONT.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:19 PM MST, 6 hours 56 minutes earlier.

Area forecast discussion, Feb 20, 3:19 PM MST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 PM MST WED FEB 20 2013

.SYNOPSIS...
POTENT WINTER STORM OVER ARIZONA WILL MOVE ACROSS NEW MEXICO TONIGHT
CONTINUING THE STRONG WINDS TONIGHT. RAIN SHOWERS OUT WEST WILL
QUICKLY TURN TO SNOW AND SNOW WARNINGS ARE IN EFFECT WEST OF DEMING.
THE GILA MOUNTAINS ARE LIKELY TO SEE 4 TO 8 INCHES OF SNOW WHILE THE
LOWLANDS WILL SEE 3 TO 5 INCHES. THE PRECIPITATION WILL SPREAD
EASTWARD THROUGH THE NIGHT AND THE SACRAMENTO MOUNTAINS COULD SEE 3
TO 5 INCHES BY THURSDAY MORNING. THE STORM MOVES OUT OVER THE
CENTRAL PLAINS THURSDAY...ALLOWING THE BORDERLAND TO CLEAR OUT. A
WEAK DISTURBANCE ALOFT PASS OVER CENTRAL NEW MEXICO LATE THURSDAY
NIGHT AND FRIDAY MORNING...POSSIBLY PRODUCING SOME LIGHT SNOW FOR
THE MOUNTAINS. DRY WEST TO NORTHWEST FLOW ALOFT WILL PERSIST
SATURDAY INTO THE BEGINNING OF NEXT WEEK FOR MOSTLY CLEAR SKIES AND
TEMPERATURES AT OR ABOVE NORMAL.

&&

.DISCUSSION...
UPPER LOW NOW OVER WESTERN ARIZONA AND WILL CONTINUE MOVING
EAST/NORTHEAST...OVER SW NEW MEXICO AROUND MIDNIGHT AND OVER THE
SOUTHERN PLAINS NOONTIME THURSDAY. SOME RAIN SHOWERS LIKELY POPPING
UP WEST OF DEMING SOON BUT WITH THE COLD FRONT RIGHT NEAR THE
NM/ARIZONA BORDER...PRECIP SHOULD QUICKLY TURN TO SNOW AS THE SNOW
LEVEL FALLS FROM ABOUT 6500 FEET TO THE DESERT FLOOR. GOOD
INSTABILITY COULD STILL LEAD TO A BIT OF THUNDER. GILA AREA
MOUNTAINS STILL LOOK TO GET SOME HEAVY SNOW...WITH THE LOWLANDS WEST
OF DEMING GETTING SOME MODERATE SNOW. TOYED WITH THE IDEA OF PUTTING
LUNA AND SIERRA COUNTIES IN A SNOW ADVISORY BUT WILL MENTION JUST AN
INCH OR LESS ACCUMULATION. THE EASTERN LOWLANDS COULD ALSO SEE SOME
SNOW BUT NOT EXPECTING ANY OF IT TO STICK. MODELS...ESPECIALLY THE
NAN...CONTINUE TO SHOW VERY SHARP PVA TROUGH WITH THE UPPER LOW WITH
THIS PVA TROUGH FROM THE BOOTHEEL TO THE SACS LATE TONIGHT AND THEN
EAST OF THE CWA BY DAYBREAK THURSDAY. ANY SIGNIFICANT PRECIP SHOULD
BE DONE BY THIS TIME...THOUGH A FEW FLURRIES COULD LINGER IN THE
SACS INTO THURSDAY AFTERNOON. BOTH NAM/GFS CONTINUE TO SHOW SMALL
VORT CENTER DROPPING OUT OF THE PAC NW TO OVER SE ARIZONA LATE
THURSDAY NIGHT AND THEN TO THE TEXAS PANHANDLE FRIDAY MORNING. WILL
PUT LOW POPS IN FOR THE MOUNTAINS FOR THIS TIME PERIOD. FRIDAY
SHOULD REMAIN DRY AS SHORTWAVE RIDGE BEGINS MOVING IN. TEMPERATURES
THURSDAY WILL COOL SIGNIFICANTLY BEHIND TONIGHT'S COLD FRONT...ABOUT
10-15 DEGREES BELOW NORMAL. TEMPERATURES WILL BEGIN SOME MODERATION
ON FRIDAY.

THE COLD WEATHER PATTERN DOMINATING MUCH OF THE WESTERN U.S....WILL
CONTINUE TO DELIVER TEMPERATURES WELL BELOW NORMAL THROUGH THE
UPCOMING WEEKEND AND EARLY NEXT WEEK.  A BROAD UPPER LEVEL LOW
PRESSURE TROUGH ACROSS THE WESTERN STATES...WILL SEND ADDITIONAL
DISTURBANCES SOUTHEAST ACROSS THE INTER-MOUNTAIN WEST AND ROCKIES.
THE NEXT WAVE WILL APPROACH THE REGION SATURDAY NIGHT AND MOVE
THROUGH THE FOUR CORNERS SUNDAY.  MAJORITY OF MODEL SOLUTIONS CARRY
THE ASSOCIATED CORE OF THE LOW AND JET STREAM...ON A TRACK NORTH OF
OUR AREA.  THIS WILL LEAVE HIGH WINDS AS THE MAIN THREAT FOR US
SUNDAY.  AS WITH OUR CURRENT SYSTEM...MODELS DEVELOP ANOTHER HEALTHY
BAROCLINIC AHEAD OF SUNDAYS WIND MAKER.  WE MAY EXPERIENCE SOME
SHOWER ACTIVITY UNDER THIS AREA OF UPPER LEVEL DIFFLUENCE AS A
RESULT LATER ON SATURDAY. SNOW LEVELS SHOULD END UP AROUND 5000-
6000 FEET.

NEXT WEEK...ANOTHER UPPER LEVEL TROUGH APPROACHES TUESDAY
EVENING...AND FOLLOWS A SIMILAR PATH TO SUNDAYS WIND MAKER. AS A
RESULT...STRONG WINDS ARE ALSO THE PRINCIPAL THREAT WEDNESDAY AND
THURSDAY.  BEYOND THIS...A FEW MODELS BUILD AN UPPER LEVEL RIDGE
OVER THE WESTERN STATES FOR POSSIBLY A TURN TO WARMER WEATHER.

&&

.AVIATION....VALID 21/00Z-22/00Z.
1-3SM BLDU 26025-35G45KT AT KELP...KLRU AND KDMN THRU 02Z...THEN
WINDS DECREASING TO 10-15KTS AT ALL TERMINALS EXCEPT KELP WHERE
WINDS WILL REMAIN 27020-25G40KTS THRU 12Z BEFORE DECREASING TO
15-20KTS. SCT TO OCNL 1-3SM -SHSN SCT-BKN030-040 BKN060-080 MAINLY
WEST OF RIO GRANDE AND MTS...SCT050-070 BKN080-100 EAST OF RIVER TIL
12Z...12Z THRU 22/00Z SKC-SCT060-080 WITH WINDS 28020-25G35KTS.

&&

.FIRE WEATHER...
FIRST IN A SERIES OF STORM SYSTEMS TO CROSS THE REGION WILL BE DOING
SO TONIGHT. AS IT DOES...SNOW WILL MOVE INTO THE GILA REGION...THE
BOOTHEEL AND THE SACRAMENTO MOUNTAINS. HEAVIEST SNOW AMOUNTS WILL
OCCUR OVER THE GILA WHERE 4 TO 8 INCHES IS POSSIBLE ABOVE 6000 FEET.
THE STRONG WINDS ASSOCIATED WITH THIS SYSTEM WILL DECREASE
TONIGHT...BUT REMAIN BREEZY TO WINDY THROUGH THURSDAY. ANOTHER
SYSTEM WILL BE DROPPING DOWN OUT OF THE GREAT BASIN FRIDAY WHICH
WILL CONTINUE THE BREEZY CONDITIONS...BUT MOST PRECIPITATION WILL
REMAIN NORTH OF AREA. TEMPERATURES DURING THIS PERIOD WILL REMAIN
BELOW NORMAL...BUT STARTING THIS WEEKEND MUCH DRIER AIR WILL BE
ENTERING INTO THE BORDERLAND AND REMAIN IN PLACE INTO EARLY NEXT
WEEK. A COUPLE MORE STORM SYSTEMS WILL CROSS TO OUR NORTH SUNDAY AND
TUESDAY WITH POSSIBLE CRITICAL CONDITIONS DEVELOPING EACH OF THOSE
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 35  51  32  55  35 /  20   0   0   0   0
SIERRA BLANCA           30  55  30  57  32 /  10   0   0   0   0
LAS CRUCES              29  49  27  52  30 /  30   0   0   0   0
ALAMOGORDO              30  50  26  53  29 /  20   0   0   0   0
CLOUDCROFT              21  29  15  34  16 /  70  10  10  10  10
TRUTH OR CONSEQUENCES   28  47  25  50  25 /  40   0   0   0   0
SILVER CITY             28  41  26  43  27 /  70  10  10   0   0
DEMING                  25  48  25  51  25 /  40   0   0   0   0
LORDSBURG               25  47  27  50  27 /  60   0  10  10   0
WEST EL PASO METRO      33  51  31  55  34 /  20   0   0   0   0
DELL CITY               28  56  28  57  26 /  20   0   0   0   0
FORT HANCOCK            33  53  31  59  33 /  10   0   0   0   0
LOMA LINDA              31  46  27  50  32 /  10   0   0   0   0
FABENS                  28  52  29  57  31 /  20   0   0   0   0
SANTA TERESA            28  50  28  54  31 /  20   0   0   0   0
WHITE SANDS HQ          34  50  33  53  34 /  20   0   0   0   0
JORNADA RANGE           22  51  18  52  21 /  30   0   0   0   0
HATCH                   22  47  24  50  27 /  30   0   0   0   0
COLUMBUS                28  49  31  53  30 /  40   0   0   0   0
OROGRANDE               23  52  23  54  28 /  20   0   0   0   0
MAYHILL                 27  45  23  43  24 /  60  10  10  10   0
MESCALERO               23  40  19  43  20 /  60  10  10  10   0
TIMBERON                20  43  19  41  20 /  60  10  10  10   0
WINSTON                 27  38  20  42  26 /  50  10  10  10   0
HILLSBORO               28  42  25  46  28 /  50   0  10   0   0
SPACEPORT               21  49  22  50  26 /  30   0   0   0   0
LAKE ROBERTS            24  38  18  43  23 /  80  10  10  10   0
HURLEY                  28  43  26  45  27 /  60   0   0   0   0
CLIFF                   25  41  24  47  24 /  80  10  10  10   0
MULE CREEK              23  40  14  45  16 /  80  10  10  10  10
FAYWOOD                 22  42  24  45  27 /  50   0  10   0   0
ANIMAS                  22  45  20  50  25 /  60   0  10  10   0
HACHITA                 21  46  22  51  24 /  50   0   0   0   0
ANTELOPE WELLS          19  46  28  54  28 /  50   0   0   0   0
CLOVERDALE              26  40  26  46  29 /  60   0   0  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY UNTIL 6 PM MST THIS EVENING FOR NMZ407-
     410>413-417.

     WIND ADVISORY UNTIL 10 PM MST THIS EVENING FOR NMZ407-410-411-
     413-417.

     WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR
     NMZ401>406-408-409-412.

     WINTER WEATHER ADVISORY UNTIL 5 AM MST THURSDAY FOR NMZ414>416.

     WIND ADVISORY UNTIL 2 AM MST THURSDAY FOR NMZ414>416.

     WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR
     NMZ401>406-408.

TX...BLOWING DUST ADVISORY UNTIL 6 PM MST THIS EVENING FOR
     TXZ418>421-423.

     HIGH WIND WARNING UNTIL 5 AM MST THURSDAY FOR TXZ419.

     WIND ADVISORY UNTIL 10 PM MST THIS EVENING FOR TXZ418-420>424.

&&

HEFNER/GRZYWACZ/TRIPOLI
Hazardous weather outlook, Feb 20, 11:50 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1150 AM MST WED FEB 20 2013

NMZ407-409>417-TXZ418>424-211245-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1150 AM MST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND STRONG
WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN STRONG WINDS
THIS AFTERNOON. WIND SPEEDS OF 30 TO 40 MPH. STRONGER GUSTS TO 70
MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS. DUST PRONE AREAS
MAY HAVE VISIBILITIES REDUCED TO LESS THAN A MILE IN SOME LOCATIONS
THOUGH THAT MAY BE MODERATED SOMEWHAT BY RECENT RAINFALL. WIND
SPEEDS WILL GRADUALLY DIMINISH IN THE EVENING AFTER THE COLD FRONT
HAS MOVED THROUGH THE AREA. LIGHT SNOW SHOWERS OR FLURRIES MAY OCCUR
TONIGHT...BUT NO SIGNIFICANT ACCUMULATION IS EXPECTED FOR THE
LOWLANDS EAST OF THE CONTINENTAL DIVIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED LIGHT MOUNTAIN SNOW SHOWERS WILL LINGER THROUGH MOST OF
THURSDAY. ACTIVE AND UNSETTLED WEATHER WILL CONTINUE THURSDAY
THROUGH TUESDAY AS A SERIES OF STORM SYSTEMS MOVE THROUGH THE
REGION AT ROUGHLY 2 DAY INTERVALS. MOST OF THESE SYSTEMS WILL PASS
NORTH OF THE LOCAL AREA WITH STRONG WINDS BEING THE MAIN IMPACT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS
OFFICE AND LOCAL LAW ENFORCEMENT.

NMZ401>406-408-211245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-EASTERN BLACK RANGE FOOTHILLS-
1150 AM MST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE AREA TODAY. AS IT
DOES...IT WILL GENERATE NUMEROUS SNOW SHOWERS AND A FEW
THUNDERSTORMS MAINLY IN THE AFTERNOON. TEMPERATURES WILL DROP
QUICKLY DURING THE DAY WITH LOWLAND RAIN SHOWERS TURNING OVER TO
SNOW BY MID DAY. MOUNTAIN LOCATIONS ABOVE 6000 FEET WILL SEE
ACCUMULATING SNOW SHOWERS. SNOW LEVELS WILL DROP TO 4000 FEET BY
MID AFTERNOON. SNOW AMOUNTS WILL RANGE FROM 1 TO 4 INCHES IN THE
LOWLANDS WITH 5 TO 8 INCHES IN THE MOUNTAINS WITH ISOLATED HIGHER
AMOUNTS. VISIBILITY MAY BE REDUCED TO LESS THAN A MILE IN BLOWING
SNOW. SNOW SHOWERS WILL TAPER OFF AND BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED LIGHT MOUNTAIN SNOW SHOWERS WILL LINGER THROUGH MOST OF
THURSDAY. ACTIVE AND UNSETTLED WEATHER WILL CONTINUE THURSDAY
THROUGH TUESDAY AS A SERIES OF STORM SYSTEMS MOVE THROUGH THE
REGION AT ROUGHLY 2 DAY INTERVALS. MOST OF THESE SYSTEMS WILL PASS
NORTH OF THE LOCAL AREA WITH STRONG WINDS BEING THE MAIN IMPACT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS
OFFICE AND LOCAL LAW ENFORCEMENT.

HEFNER

In the hours before

Local storm report, Feb 20, 5:21 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
521 PM MST WED FEB 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     SNOW             3 NNE TYRONE            32.74N 108.29W
02/20/2013  M1.0 INCH        GRANT              NM   TRAINED SPOTTER

&&

EVENT NUMBER EPZ1300110

FK
Local storm report, Feb 20, 5:52 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
552 PM MST WED FEB 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     NON-TSTM WND GST N TWIN PEAKS            32.40N 106.76W
02/20/2013  M65 MPH          DONA ANA           NM   MESONET

            ELEV 8659 FT CWOP

0100 PM     NON-TSTM WND GST 5 NE SAN AUGUSTIN PASS  32.47N 106.50W
02/20/2013  M60 MPH          DONA ANA           NM   MESONET

            ELEV 5046 FT WMSR

0145 PM     NON-TSTM WND GST N SAN AUGUSTIN PASS     32.43N 106.57W
02/20/2013  M74 MPH          DONA ANA           NM   MESONET

            ELEV 5902 FT WMSR

0245 PM     NON-TSTM WND GST N SALINAS PEAK          33.30N 106.53W
02/20/2013  M69 MPH          SIERRA             NM   MESONET

            ELEV 8933 FT WSMR

0512 PM     SNOW             3 NNE TYRONE            32.74N 108.29W
02/20/2013  M1.0 INCH        GRANT              NM   TRAINED SPOTTER

0532 PM     NON-TSTM WND GST 4 WNW SANTA TERESA      31.87N 106.70W
02/20/2013  M62 MPH          DONA ANA           NM   NWS OFFICE

&&

EVENT NUMBER EPZ1300114 EPZ1300113 EPZ1300111 EPZ1300112 EPZ1300110
EPZ1300115

HARDIMAN
Local storm report, Feb 20, 8:34 PM MST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
834 PM MST WED FEB 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     NON-TSTM WND GST 5 NW KBIF               31.90N 106.43W
02/20/2013  M72 MPH          EL PASO            TX   TRAINED SPOTTER

            WIND FROM WNW SUSTAINED 47MPH AT TIME OF GUST.

&&

EVENT NUMBER EPZ1300116

FK
Local storm report, Feb 20, 9:16 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
916 PM MST WED FEB 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     NON-TSTM WND GST N LOOKOUT PEAK          32.46N 106.92W
02/20/2013  M54 MPH          DONA ANA           NM   MESONET

            ELEV 5655 FT CWOP

1200 PM     NON-TSTM WND GST 6 SE LAS CRUCES         32.28N 106.86W
02/20/2013  M51 MPH          DONA ANA           NM   MESONET

            ELEV 4200 FT NMED

1200 PM     NON-TSTM WND GST N NORTHRUP STRIP        32.94N 106.41W
02/20/2013  M54 MPH          DONA ANA           NM   MESONET

            ELEV 3907 FT WSMR

1213 PM     NON-TSTM WND GST N TWIN PEAKS            32.40N 106.76W
02/20/2013  M65 MPH          DONA ANA           NM   MESONET

            ELEV 8659 FT CWOP

0100 PM     NON-TSTM WND GST 5 NE SAN AUGUSTIN PASS  32.47N 106.50W
02/20/2013  M60 MPH          DONA ANA           NM   MESONET

            ELEV 5046 FT WMSR

0130 PM     NON-TSTM WND GST 18 NE WHITE SANDS MAIN  32.63N 106.39W
02/20/2013  M51 MPH          DONA ANA           NM   MESONET

            ELEV 3951 FT WSMR

0144 PM     NON-TSTM WND GST 1 S SUNSPOT             32.78N 105.82W
02/20/2013  M52 MPH          OTERO              NM   MESONET

            ELEV 9190 FT WXUND

0145 PM     NON-TSTM WND GST N SAN AUGUSTIN PASS     32.43N 106.57W
02/20/2013  M74 MPH          DONA ANA           NM   MESONET

            ELEV 5902 FT WMSR

0230 PM     NON-TSTM WND GST 3 NE WHITE SANDS NAT MO 32.82N 106.15W
02/20/2013  M50 MPH          OTERO              NM   MESONET

            ELEV 4063 FT WSMR

0245 PM     NON-TSTM WND GST N SALINAS PEAK          33.30N 106.53W
02/20/2013  M69 MPH          SIERRA             NM   MESONET

            ELEV 8933 FT WSMR

0500 PM     NON-TSTM WND GST 5 SW SANTA TERESA       31.79N 106.68W
02/20/2013  M57 MPH          DONA ANA           NM   MESONET

            ELEV 4093 FT NMED

0512 PM     SNOW             3 NNE TYRONE            32.74N 108.29W
02/20/2013  M1.0 INCH        GRANT              NM   TRAINED SPOTTER

0532 PM     NON-TSTM WND GST 4 WNW SANTA TERESA      31.87N 106.70W
02/20/2013  M63 MPH          DONA ANA           NM   MESONET

            ELEV 4115 FT NWS

0533 PM     NON-TSTM WND GST 11 NE EL PASO           31.92N 106.44W
02/20/2013  M59 MPH          EL PASO            TX   MESONET

            ELEV 4055 FT CWOP

0535 PM     NON-TSTM WND GST N LAS CRUCES ARPT       32.29N 106.92W
02/20/2013  M55 MPH          DONA ANA           NM   MESONET

            ELEV 4448 FT AWOS

0545 PM     NON-TSTM WND GST N WSMR MAIN POST        32.38N 106.48W
02/20/2013  M51 MPH          DONA ANA           NM   MESONET

            ELEV 4242 FT WSMR

0545 PM     NON-TSTM WND GST 1 SE WSMR MAIN POST     32.37N 106.49W
02/20/2013  M53 MPH          DONA ANA           NM   MESONET

            ELEV 4275 FT WSMR

0551 PM     NON-TSTM WND GST 2 NNW EL PASO           31.81N 106.49W
02/20/2013  M51 MPH          EL PASO            TX   MESONET

            ELEV 5780 FT. KFOX

0602 PM     NON-TSTM WND GST 1 W WHITE SANDS MAIN PO 32.38N 106.49W
02/20/2013  M52 MPH          DONA ANA           NM   MESONET

            ELEV 4350 FT AWS

0700 PM     NON-TSTM WND GST W CHAPARRAL             32.04N 106.41W
02/20/2013  M50 MPH          DONA ANA           NM   MESONET

            ELEV 4079 FT NMED

0700 PM     NON-TSTM WND GST 2 WNW EL PASO           31.77N 106.46W
02/20/2013  M53 MPH          EL PASO            TX   MESONET

            ELEV 3799 FT TCEQ

0700 PM     NON-TSTM WND GST 5 ENE EL PASO           31.78N 106.41W
02/20/2013  M60 MPH          EL PASO            TX   MESONET

            ELEV 3740 FT TCEQ

0700 PM     NON-TSTM WND GST 10 NNE EL PASO          31.89N 106.43W
02/20/2013  M67 MPH          EL PASO            TX   MESONET

            ELEV 3958 FT TCEQ

0700 PM     NON-TSTM WND GST 1 S FORT BLISS          31.80N 106.42W
02/20/2013  M61 MPH          EL PASO            TX   MESONET

            ELEV 3881 FT TCEQ

0705 PM     NON-TSTM WND GST 5 NW KBIF               31.90N 106.43W
02/20/2013  M72 MPH          EL PASO            TX   TRAINED SPOTTER

            WIND FROM WNW SUSTAINED 47MPH AT TIME OF GUST.

0714 PM     NON-TSTM WND GST 10 NW EL PASO           31.88N 106.57W
02/20/2013  M51 MPH          EL PASO            TX   MESONET

            ELEV 3955 FT AWS

0729 PM     NON-TSTM WND GST 4 NNW EL PASO           31.82N 106.50W
02/20/2013  M51 MPH          EL PASO            TX   MESONET

            ELEV 4700 FT CWOP

0730 PM     NON-TSTM WND GST 6 NNE EL PASO           31.84N 106.44W
02/20/2013  M66 MPH          EL PASO            TX   MESONET

            ELEV 4031 FT AWS

0734 PM     NON-TSTM WND GST W CHAPARRAL             32.02N 106.39W
02/20/2013  M62 MPH          DONA ANA           NM   MESONET

            ELEV 4042 FT WXUND

0735 PM     NON-TSTM WND GST 13 NNE EL PASO          31.93N 106.41W
02/20/2013  M62 MPH          EL PASO            TX   MESONET

            ELEV 3997 FT AWS

0743 PM     NON-TSTM WND GST 2 N EL PASO             31.79N 106.48W
02/20/2013  M51 MPH          EL PASO            TX   MESONET

            ELEV 4808 FT CWOP

0745 PM     NON-TSTM WND GST 1 SE WSMR MAIN POST     32.37N 106.47W
02/20/2013  M50 MPH          DONA ANA           NM   MESONET

            ELEV 4190 FT WSMR

0800 PM     NON-TSTM WND GST 18 NE WSMR MAIN POST    32.63N 106.39W
02/20/2013  M56 MPH          DONA ANA           NM   MESONET

            ELEV 3951 FT WSMR

0813 PM     NON-TSTM WND GST KELP                    31.81N 106.38W
02/20/2013  M60 MPH          EL PASO            TX   ASOS

            ELEV 3962 ASOS

0858 PM     NON-TSTM WND GST KM63                    32.07N 106.15W
02/20/2013  M55 MPH          OTERO              NM   ASOS

            ELEV 4110 AWOS

&&

EVENT NUMBER EPZ1300117 EPZ1300118 EPZ1300119 EPZ1300120 EPZ1300121
EPZ1300122 EPZ1300123 EPZ1300124 EPZ1300125 EPZ1300126 EPZ1300127
EPZ1300110 EPZ1300128 EPZ1300129 EPZ1300130 EPZ1300131 EPZ1300132
EPZ1300133 EPZ1300134 EPZ1300135 EPZ1300136 EPZ1300137 EPZ1300138
EPZ1300139 EPZ1300116 EPZ1300140 EPZ1300141 EPZ1300142 EPZ1300143
EPZ1300144 EPZ1300145 EPZ1300146 EPZ1300147 EPZ1300148 EPZ1300149

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:05 PM MSTBlowing Dust AdvisoryEPZEl Paso, Hudspeth3 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.